Heavy Rain, Scott
- When
- July 20, 1:45 AM CST to 5:00 AM CST
- Where
- Scott County, 1.3 mi WNW of Sikeston
- Reported by
- Mesonet
- Coordinates
- 36.890, -89.600
A rainfall total of 2.58 inches was measured within three hours.
A mesoscale convective system with heavy rainfall moved southeast along an old convective outflow boundary. The storms were aided by a weak 500 mb shortwave trough moving east from the central Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A mesoscale convective system with heavy rainfall moved southeast along an old convective outflow boundary. The storms were aided by a weak 500 mb shortwave trough moving east from the central Plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 7:07 PM CST, 6 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 807 PM CDT SUN JUL 19 2015 .UPDATE... ISSUED AT 807 PM CDT SUN JUL 19 2015 SPC JUST ISSUED A MESOSCALE DISCUSSION FOR SEVERE POTENTIAL AND A POSSIBLE WATCH ACROSS OUR AREA (JUST 40 PERCENT). HAVE SOME ADDITIONAL COMMENTS TO MAKE. WE NEED TO SEE QUICK DEVELOPMENT IN THE NEXT COUPLE OF HOURS TO HAVE A LEGIT SHOT PER MODEL OUTPUT. BETWEEN NOW AND 06Z...MID LEVEL LAPSE RATES WEAKEN FROM NEAR 7 TO BETWEEN 5 AND 6 WITH DIMINISHING 0-6KM BULK SHEAR AS H5 WINDS DROP IN SPEED. H8/H7 FLOW ONLY ABOUT 20 KTS AS WELL...NOT PARTICULARLY IMPRESSIVE. ML CAPES ARE NOTABLE THOUGH...CURRENTLY 3500-4000 AND THE AIRMASS WILL REMAIN UNSTABLE TONIGHT...THOUGH WITH DIMINISHING LAPSE RATES AS A WEAK MID LEVEL DISTURBANCE MOVES THROUGH. OUR THINKING IS...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT EARLY ON. BUT WITH TIME...MOST LIKELY LOCALLY HEAVY RAIN...DECENT LIGHTNING AND POSSIBLY GUSTY WINDS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 241 PM CDT SUN JUL 19 2015 AVERAGE CONFIDENCE IN THE SHORT TERM AS MODELS STILL NOT IN THE BEST AGREEMENT ON TIMING AND PLACEMENT OF PRECIPITATION CHANCES. AGAIN TODAY RIDGING ALOFT AND A POCKET OF WARM MID LEVEL TEMPERATURES HAVE PRECLUDED THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR MOST OF OUR CWA. AT THE TIME OF THIS WRITING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP NEAR THE KY/AR AND KY/TN BORDERS WHERE THE AIRMASS IS THE MOST UNSTABLE. EXPECT ANY DEVELOPMENT SHOULD DIMINISH BEFORE SUNSET. THIS AFTERNOON THE PASSAGE OF A SURFACE TROUGH/OUTFLOW BOUNDARY HAS BROUGHT HEAT INDEX VALUES BELOW ADVISORY CRITERIA FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 64 SO THE HEAT ADVISORY HAS BEEN CANCELLED FOR THOSE AREAS. WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND A FRONTAL BOUNDARY BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD MIGRATE SOUTHWARD ACROSS OUR CWA THIS EVENING AND OVERNIGHT. WITH THE FRONTAL BOUNDARY FORECAST TO BECOME QUASI-STATIONARY OVER OR NEAR OUR CWA...PRECIPITATION CHANCES WILL CONTINUE AREA WIDE THROUGH AT LEAST TUESDAY. WITH SOME DISPARITY BETWEEN MODELS...DIFFICULT TO GET A GOOD HANDLE ON THE PLACEMENT OF HIGHER POPS AT THIS TIME. TUESDAY NIGHT THE FRONTAL BOUNDARY IS FORECAST TO PUSH SOUTHWARD ACROSS OUR CWA. PRECIPITATION CHANCES SHOULD DIMINISH FROM THE NORTH WITH THE MOVEMENT OF THE BOUNDARY. IF THIS OCCURS...WE WILL SEE A LITTLE RELIEF FROM THE RECENT HEAT AND HUMIDITY BEYOND THAT. IN THE MEANTIME...IT LOOKS LIKE THE OPPRESSIVE HEAT AND HUMIDITY MAY STILL AFFECT AT LEAST THE SOUTHWEST HALF OF OUR CWA ON MONDAY. DEPENDING ON LEFTOVER CONVECTIVE DEBRIS FROM TONIGHT AND MONDAY MORNING...TEMPERATURES MAY NOT WARM QUITE AS MUCH...BUT THE DEWPOINTS WILL STILL BE INTOLERABLE. CURRENT FORECAST TEMPERATURES AND DEWPOINTS FOR MONDAY BARELY YIELD HEAT INDICES AROUND 105 IN THE PREVIOUSLY MENTIONED AREA...SO FOR NOW WILL DEFER TO THE EVENING OR MIDNIGHT SHIFT TO SEE IF ANOTHER HEAT ADVISORY WILL BE NEEDED. TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL THROUGH MONDAY NIGHT...THEN BACK TO NORMAL THROUGH THE REST OF THE SHORT TERM PERIOD. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 241 PM CDT SUN JUL 19 2015 THE DETERMINISTIC MODELS ARE IN REASONABLE AGREEMENT OVER THE PAST 24 HOURS. A BLEND OF THE GFS/EC AND THEIR ENSEMBLE MEAN SOLUTIONS WERE USED FOR THE OVERALL MID TROPOSPHERIC FLOW PATTERN AND RESULTANT SURFACE SYSTEMS. WEDNESDAY THROUGH THURSDAY...HIGH PRESSURE IS FORECAST TO MOVE FROM THE MIDWEST TO OHIO VALLEY REGION WITH A QUASI-STATIONARY BOUNDARY TO OUR SOUTH. THE MODELS SUGGEST A COUPLE OF MINOR SYSTEMS MAY MOVE ACROSS THE AREA IN THE WNW/ESE MID LEVEL FLOW. THEREFORE CARRIED CHANCE POPS SW TO SLIGHTS OR LESS THAN 15% NE AS THE MID LEVEL FLOW VEERS WITH TIME. A MID LEVEL HIGH IS FORECAST TO STRENGTHEN FRIDAY THROUGH SUNDAY TO OUR WEST/SOUTHWEST...THOUGH PROGRESSIVE NW FLOW WILL REMAIN ACROSS OUR AREA...AS THE SURFACE BOUNDARY TRIES TO LIFT NE AS A WARM FRONT BEFORE WASHING OUT. FRIDAY...CHANCE OF CONVECTION SHOULD TRANSLATE SE AND EVENTUALLY OUT OF THE AREA. AFTER THAT...WE LOWER POPS GIVEN A LACK OF FRONTAL SUPPORT AND A LOWERING OF COLUMNAR MOISTURE. CONVECTIVE CHANCES SHOULD TRANSITION TO MORE OF A DIURNAL TENDENCY AFTER FRIDAY. HOWEVER GIVEN THE POTENTIAL UNSETTLED MID LEVEL FLOW...THERE IS LOW CONFIDENCE THAT ANY 12 HOUR PERIOD WILL BE COMPLETELY CONVECTION FREE. FOR NOW WILL LEAVE FRI NIGHT AND SAT NIGHT THROUGH SUNDAY POPS SILENT BELOW 15%. IN TERMS OF TEMPERATURES...MEX GUIDANCE CONTINUES TO RUN HOTTER ESPECIALLY BY NEXT WEEKEND. THE EC/EC ENSEMBLE AND GFS ENSEMBLE NUMBERS ARE SLIGHTLY LOWER...AND WE WILL HEDGE TOWARD A BLEND OF THE LATTER THREE. && .AVIATION... ISSUED AT 621 PM CDT SUN JUL 19 2015 AN ISOLATED SHOWER/THUNDERSTORM MAY CONTINUE IN THE VICINITY OF KOWB EARLY THIS EVENING. WILL RE-INTRODUCE VICINITY SHOWERS/THUNDERSTORMS AT ALL TAF SITES OVERNIGHT AS A WEAK COLD FRONT PUSHES SOUTH TOWARD THE REGION WITH SUPPORT FROM AN UPPER LEVEL DISTURBANCE. WILL ALSO INCLUDE A VICINITY THUNDERSTORM AT KEVV AND KOWB LATE MONDAY AFTERNOON. WINDS WILL EITHER BE LIGHT AND VARIABLE OR OUT OF THE SOUTHWEST TO WEST AOB 6 KNOTS TONIGHT WITH A SLIGHT INCREASE MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 809 PM CDT SUN JUL 19 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 809 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORM CHANCES ARE FORECAST TO SPREAD SOUTHEAST THROUGH MOST OF THE REGION TONIGHT. A FEW STRONG TO PERHAPS ISOLATED SEVERE STORMS MAY DEVELOP ACROSS MAINLY SOUTHEAST MISSOURI. THE MAIN HAZARDS OVERNIGHT WILL BE LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS. FLOODING WILL CONTINUE ALONG THE WABASH...OHIO AND MISSISSIPPI RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES WILL TOP OUT FROM 100 TO 105 ACROSS THE REGION MONDAY. A GOOD CHANCE OF THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AND UPPER-LEVEL IMPULSE THROUGH THE REGION MONDAY AND MONDAY NIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS. CHANCES OF THUNDERSTORMS WILL BE FOCUSED ACROSS THE SOUTHERN AND SOUTHWEST PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. THE CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY THROUGH SUNDAY. THE PRIMARY CONCERNS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. HEAT INDICES WILL CLIMB BACK OVER 100 DEGREES OVER SOUTHEAST MISSOURI NEXT FRIDAY AFTERNOON...AND THROUGHOUT THE AREA SATURDAY AFTERNOON. FLOODING WILL CONTINUE ALONG THE MISSISSIPPI...OHIO...AND WABASH RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF THE OUTLOOK AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1143 PM CDT SUN JUL 19 2015 ILZ084-MOZ076-200515- JACKSON IL-PERRY MO- 1143 PM CDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON... NORTHEASTERN CAPE GIRARDEAU AND SOUTHEASTERN PERRY COUNTIES UNTIL 1215 AM CDT... AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CHESTER TO NEAR PERRYVILLE...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ALTENBURG...FROHNA...GORHAM AND LONGTOWN. LAT...LON 3778 8942 3759 8957 3768 8985 3781 8976 TIME...MOT...LOC 0442Z 278DEG 31KT 3778 8977 3770 8983
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A rainfall total of 2.58 inches was measured within three hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587367.